Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 25, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 8, 2020, 4:53 PM CDT for Cameron Parish, Vermilion Parish, Louisiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2020, 4:53 PM CDT (21:53 UTC)
- Expired
- May 8, 2020, 5:09 PM CDT
- In force
- 16 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cameron Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 63 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WFUS54 KLCH 082153
TORLCH
LAC023-113-082245-
/O.NEW.KLCH.TO.W.0025.200508T2153Z-200508T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
453 PM CDT Fri May 8 2020
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
East central Cameron Parish in southwestern Louisiana...
Southwestern Vermilion Parish in southwestern Louisiana...
* Until 545 PM CDT.
* At 452 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Lowry, or 11 miles southeast of
Lacassine National Wildlife Refuge, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Cameron and southwestern Vermilion Parishes, including
the following locations... Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2985 9285 2995 9279 2990 9233 2961 9244
TIME...MOT...LOC 2152Z 291DEG 26KT 2990 9277
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
K. Kuyper1 follow-up statement
348
WWUS54 KLCH 082209
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
509 PM CDT Fri May 8 2020
LAC023-113-082218-
/O.CAN.KLCH.TO.W.0025.000000T0000Z-200508T2245Z/
Cameron LA-Vermilion LA-
509 PM CDT Fri May 8 2020
...THE TORNADO WARNING FOR EAST CENTRAL CAMERON AND SOUTHWESTERN
VERMILION PARISHES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana.
LAT...LON 2985 9285 2995 9279 2990 9233 2961 9244
TIME...MOT...LOC 2207Z 291DEG 26KT 2986 9265
$$
K. KuyperWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 2:59 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 8, 2:59 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
259 PM CDT Fri May 8 2020
.DISCUSSION....A line of storms is currently working south and
east across the region. A severe thunderstorm watch will remain in
effect for a portion of the region through 1Z/8PM. Ahead of line
gusty winds of around 20 mph are mixing down.
Across the region a cold front stretches from South Texas into
Louisiana and northeast into the mid Atlantic states. A Canadian
high pressure system is building into the central sections of the
country.
Through the afternoon the line of storms will continue south and
move off the coast over the next few hours. Temperatures will
quickly drop 10 to 20 degrees as the line passes. This cooling
trend will last into Saturday with high temperautres running 10-15
degrees below normal which will be close to the coolest maximums
for the date. With the gusty north winds that are expected, it
will feel cool for mid-May. The ridge will continue to build into
the area Sunday with lows in the 40s and 50s. This will also be
within a few degrees of record lows.
High pressure will continue to build into the region Sunday
providing a cool and clear Mothers Day, but the ridge axis will
shift east of the area early next week. Moisture and temperatures
will increase through mid week, but dry weather is anticipated
until late week.
&&
.MARINE...
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 51 70 48 76 / 10 0 0 0
LCH 57 72 53 79 / 50 0 0 0
LFT 56 72 54 79 / 60 0 10 0
BPT 59 73 56 79 / 30 0 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CDT this evening for LAZ041>045-052>055-
073-074.
TX...Wind Advisory until 6 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory from 7 PM this evening to 1 PM CDT Saturday
for GMZ450-452-455-470-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ450-452-455-470-472-475.
Small Craft Exercise Caution through Saturday afternoon for
GMZ430-432-435.
&&
PUBLIC...05Hazardous weather outlook, May 8, 2:10 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 210 PM CDT Fri May 8 2020 LAZ030>033-041>045-052>055-073-074-TXZ216-260-262-091915- Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Orange-Northern Newton- Southern Newton- 210 PM CDT Fri May 8 2020 ...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A line of strong to severe storms will move through the area this afternoon. Heavy rain, intense lightning, hail, high winds, and an isolated tornado can not be ruled out inside the watch area. Rain chances will decrease tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty north winds are expected Saturday. The next round of thunderstorms may not occur until late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>029-TXZ180-201-215-259-261-091915- Vernon-Rapides-Avoyelles-Tyler-Hardin-Jefferson-Northern Jasper- Southern Jasper- 210 PM CDT Fri May 8 2020 This Hazardous Weather Outlook is for central Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will be possible this afternoon, however rain chances will decrease this evening. Strong gusty winds, heavy rain, intense lightning will be possible with he strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty north winds are expected Saturday. The next round of thunderstorms may not occur until late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-091915- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 210 PM CDT Fri May 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ432-435-091915- Calcasieu Lake-Vermilion Bay- 210 PM CDT Fri May 8 2020 ...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-091915- Sabine Lake- 210 PM CDT Fri May 8 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 8, 3:41 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
341 PM CDT Fri May 8 2020
LAZ041>044-052-073-074-082130-
West Cameron LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Lafayette LA-Vermilion LA-East Cameron LA-
341 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE...NORTHERN
CAMERON...SOUTHERN JEFFERSON DAVIS...ACADIA...SOUTHERN CALCASIEU AND
NORTHWESTERN VERMILION PARISHES UNTIL 430 PM CDT...
At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crowley to 6 miles south of Toomey.
Movement was southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Crowley, Jennings, Rayne, Kaplan, Westlake,
Welsh, Vinton, Iowa, Lake Arthur, Iota, Gueydan, Mermentau, Grand
Lake, Hayes, Lake Charles Regional Airport, Lacassine National
Wildlife Refuge, Sabine National Wildlife and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Louisiana...and southeastern Texas.
LAT...LON 3005 9372 3006 9370 3017 9364 3030 9289
3037 9224 3000 9217 2987 9324 2993 9324
2997 9327 3002 9327 3005 9329 3005 9333
2985 9335 2987 9335 2988 9341 2986 9344
2985 9340 2984 9341 2981 9366
TIME...MOT...LOC 2041Z 316DEG 26KT 3025 9235 3006 9364
K. KuyperLocal storm report, May 8, 4:14 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 PM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG SW MAMOU 30.63N 92.42W
05/08/2020 EVANGELINE LA EMERGENCY MNGR
EVANGELINE PARISH EM REPORTING ROOFS PULLED OFF OF
BUSINESSES ON 6TH STREET IN MAMOU. ADDITIONAL REPORTS OF
TREES DOWN ON RAILROAD STREET.
&&
SWARTHENSpecial weather statement, May 8, 4:18 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
418 PM CDT Fri May 8 2020
LAZ044-045-052>055-082200-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-
418 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE...IBERIA...
NORTHERN ST. MARY...NORTHEASTERN VERMILION AND ST. MARTIN PARISHES
UNTIL 500 PM CDT...
At 418 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayou Sorrel to near Youngsville. Movement
was south at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lafayette, New Iberia, Morgan City, Abbeville, Catahoula, Scott,
Franklin, St. Martinville, Jeanerette, Berwick, Intracoastal City,
Cypremort Point, Stephensville, Avery Island, Broussard, Youngsville,
Baldwin, Erath, Delcambre and Maurice.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Louisiana.
LAT...LON 2971 9110 2975 9162 2971 9188 2980 9182
2984 9190 2972 9215 2973 9215 2975 9213
2976 9213 2971 9218 2971 9229 3020 9225
3023 9148 3010 9147 3004 9122 2996 9125
2986 9120 2981 9110
TIME...MOT...LOC 2118Z 342DEG 10KT 3013 9129 3010 9205
K. KuyperLocal storm report, May 8, 4:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST NW LAKE CHARLES REGIONA 30.13N 93.22W
05/08/2020 M63 MPH CALCASIEU LA ASOS
ASOS MEASURED WIND GUST TO 63 MPH.
&&
SWARTHENLocal storm report, May 8, 4:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SSW LAKE CHARLES REGION 30.12N 93.22W
05/08/2020 CALCASIEU LA PUBLIC
PICTURE FROM LCH REGIONAL AIRPORT OF HELICOPTER FLIPPED
OVER. ASOS MEASURED WIND GUST OF 63 MPH NEAR THIS TIME.
&&
SWARTHENLocal storm report, May 8, 4:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 NW RAGLEY 30.55N 93.27W
05/08/2020 E1.00 INCH BEAUREGARD LA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL BETWEEN RAGLEY AND
LONGVILLE. TIME ESTIMATED BY RADAR.
&&
SWARTHENThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:09 PM CDT | Wind Advisory | LCH | Cameron | 11 hr |
| May 8, 9:23 AM CDT | Wind Advisory | LCH | Cameron | 97 min |
| May 8, 9:44 AM CDT | Special Weather Statement | LCH | Rapides | 46 min |
| May 8, 10:29 AM CDT | Special Weather Statement | LCH | Avoyelles, Rapides | 76 min |
| May 8, 11:57 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 78 min |
| May 8, 1:04 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| May 8, 1:25 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides, Vernon | 80 min |
| May 8, 1:27 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| May 8, 1:36 PM CDT | Special Weather Statement | LCH | Beauregard | 69 min |
| May 8, 1:36 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 24 min |
| May 8, 1:48 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides, Vernon | 57 min |
| May 8, 1:57 PM CDT | Small Craft Advisory | LCH | 32 hr | |
| May 8, 2:17 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 58 min |
| May 8, 2:18 PM CDT | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 4 hr |
| May 8, 2:26 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Saint Landry | 64 min |
| May 8, 2:40 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 13 min |
| May 8, 3:02 PM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Jefferson Davis | 43 min |
| May 8, 3:09 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 36 min |
| May 8, 3:21 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 39 min |
| May 8, 3:27 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 19 min |
| May 8, 3:41 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 49 min |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 56 min |
| May 8, 3:53 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 37 min |
| May 8, 3:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 8, 4:05 PM CDT | Tornado Warning | LCH | Cameron | 25 min |
| May 8, 4:18 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 42 min |
| May 8, 4:21 PM CDT | Tornado Warning | LCH | Cameron | 39 min |
| May 8, 4:22 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 8, 4:36 PM CDT | Tornado Warning | LCH | Cameron | 24 min |
| May 8, 5:01 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 33 min |
| May 8, 5:02 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 88 min |
| May 8, 5:15 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 8, 6:20 PM CDT | Special Marine Warning | LCH | 85 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.